MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. CARESITE; SET, ADMINISTRATION, INTRA

B. BRAUN MEDICAL INC. CARESITE; SET, ADMINISTRATION, INTRA
Model Number 470108
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Codes Blood Loss (2597); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: during the first 15 minutes of the blood transfusion, no abnormalities were noted.However, 30 minutes later, the product leaked.Blood was observed at the anti-reflux valve.The transfusion was stopped, the device was changed, and the transfusion was resumed without issues.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used sample without packaging was returned for evaluation.Visual examination of the sample noted that a luer connector was broken off inside the caresite valve.Based on the evaluation of the sample the reported defect is confirmed.Although the exact root cause cannot be determined, previous engineering testing cited a probable root cause could be alcohol exposure of certain male adapters, which can lead to difficulty removing or breakage of male luer tapers when connected to female luers.Per the ifu, "swab top lad vigorously for 15 seconds with 70% isopropyl alcohol and allow to air dry prior to use." please note the air drying of the alcohol prior to use.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
CARESITE
Common Device Name
SET, ADMINISTRATION, INTRA
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
901 marcon blvd.
allentown PA 18109
MDR Report Key9699370
Report Number2523676-2020-00036
Device Sequence Number19323994
Product Code FPA
UDI-Device Identifier04046964093753
UDI-Public04046964093753
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K942988
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number470108
Device Catalogue Number470108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2020
Initial Date Received by Manufacturer 01/21/2020
Supplement Date Received by Manufacturer01/21/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1